Alert archive / Hawaii / Wind Advisories in 2025

Wind Advisory 4, NWS Honolulu, HI

February 6, 2025Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 6, 2025, 1:37 AM HST for Hawaii County, Hawaii. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 1:37 AM HST (11:37 UTC)
Expired
Feb 6, 2025, 2:11 PM HST
In force
13 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 11.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWHW70 PHFO 061137
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
137 AM HST Thu Feb 6 2025

HIZ028-070045-
/O.NEW.PHFO.WI.Y.0004.250206T1137Z-250207T0400Z/
Big Island Summits-
137 AM HST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...West to northwest winds 40 to 55 mph with gusts up to 65 
  mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can make it difficult to open and 
  close doors. In addition driving will be difficult, especially for 
  drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions improve. 
If you must travel to the summits, use extra caution walking and 
driving. Be careful opening or closing doors.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

AHUE
2 follow-up statements
819 
WWHW70 PHFO 061437
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
437 AM HST Thu Feb 6 2025

HIZ028-070400-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-250207T0400Z/
Big Island Summits-
437 AM HST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...West to northwest winds 40 to 55 mph. Gusts to 65 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong can make it difficult to open and 
  close doors. In addition driving will be difficult, especially for 
  drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions improve. 
If you must travel to the summits, use extra caution walking and 
driving. Be careful opening or closing doors.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

AHUE
529 
WWHW70 PHFO 070011
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
211 PM HST Thu Feb 6 2025

HIZ028-071415-
/O.CAN.PHFO.WI.Y.0004.000000T0000Z-250207T0400Z/
Big Island Summits-
211 PM HST Thu Feb 6 2025

...WIND ADVISORY IS CANCELLED...

Winds have lowered below advisory thresholds.

$$

Farris

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 5, 8:57 PM HST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 5, 8:57 PM HST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
857 PM HST Wed Feb 5 2025

.SYNOPSIS...
A disturbance moving through the area will bring an increase in
showers across the state through Thursday. The focus of these
showers will likely be over interior and leeward areas during the
afternoon and windward areas at night. Light winds will persist
through Thursday, with moderate trade winds returning by Friday
afternoon. A drier air mass will move in Friday afternoon, with
fair weather conditions expected through early next week.

&&

.DISCUSSION...
Satellite and radar imagery this evening shows a band of showers
along a boundary near east Maui, with scattered showers elsewhere.
These showers will likely linger as a short-wave trough moves
across the state overnight. Guidance continues to show this short-
wave trough enhancing showers over windward areas. With the added
upper level support we could see some brief downpours tonight.
Showers should eventually weaken in intensity and move offshore
later tonight as the land breezes develop. For Thursday, we could
see some showers lingering along the windward coastline in the
morning, but sea breezes will likely develop again by mid day
which should lead to another round of afternoon clouds and showers
over interior and leeward areas.

Starting Friday, a weak upper level ridge will build overhead and
a surface high will build northeast of the state. A ridge
extending from the parent high will fluctuate just north of the
state into early next week. With the ridge staying just north of
the state, we should see stable conditions with generally a trade
wind pattern. For the western half of the state, the winds will be
lighter with winds out of the east to east-southeast direction.
Due to the lighter winds, we could see sea breezes develop over
the interior and leeward areas. Over the eastern half of the
state, we should see our typical trade wind pattern. Overall,
stable with mostly dry conditions are expected this weekend into
early next week.

&&

.AVIATION...
Light east to northeast trades will prevail tonight, allowing
land breezes to be common across most of the state. Slightly
stronger trades are expected Thursday, although they should be
light enough for some localized sea breezes to develop in the
more sheltered areas. An area of enhanced moisture will keep some
showers and MVFR cigs/vsbys around windward areas tonight and
Thursday morning, particularly from Oahu eastward.

AIRMET Sierra remains in effect for mountain obscuration for
windward sections of Kauai, Oahu, Molokai, Maui and Big Island.
Conditions could improve on Kauai and Oahu later this evening, but
will likely remain in place over Molokai, Maui, and Big Island
through much of the night.

&&

.MARINE...
A weak surface ridge stretched over waters just north of Kauai
will support light and variable winds as it remains nearly
stationary through Thursday. The ridge will move north and
strengthen from Friday into the weekend, supporting moderate to
locally fresh trade winds that will favor an E-ESE direction.

The ongoing NE swell will receive another pulse of medium-period
(12-14 seconds) reinforcement from 040 degrees tonight and
Thursday, then gradually diminish Friday/Saturday. The High Surf
Advisory (HSA) for E facing shores has been extended through
Thursday. Peak surf heights along N facing shores will likely
approach but remain below the 15 foot HSA criteria with this
pulse.

A new long-period NW swell is expected to arrive late Thursday
and peak Friday, with peak surf heights likely exceeding HSA-level
heights along N and W facing shores. A similarly-sized (or
slightly smaller) NW swell is expected from Saturday night into
Monday, with a potentially larger WNW swell from late Tuesday into
Thursday next week.

Winds and seas are expected to remain below Small Craft Advisory
(SCA) criteria for the time being. In those zones exposed to the
NW swell, seas are expected to rise back above Small Craft
Advisory (SCA) criteria Thursday night and Friday, and then again
over the weekend. An SCA for winds may also be needed around Maui
and the Big Island this weekend if E winds rise above SCA speeds
due to the strengthening ridge.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Thursday for Olomana-Kauai
North-Kauai East-East Honolulu-Koolau Windward-Molokai Windward-
Molokai Southeast-Windward Haleakala-Kipahulu-Big Island East-
Big Island North.

&&

DISCUSSION...Ahue
AVIATION...Jelsema
MARINE...Bedal

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:15 AM HSTAreal Flood AdvisoryHFOKalawao113 min

Nearby

Wind Advisories in Hawaii, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.